Alert archive / Tennessee / High Wind Warnings in 2018
High Wind Warning 1, NWS Morristown, TN
NWS Morristown, TN issued this high wind warning at Feb 6, 2018, 6:34 PM EST for 5 counties in Tennessee. It took effect at Feb 7, 2018, 1:00 AM EST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 6, 2018, 6:34 PM EST (23:34 UTC)
- In effect from
- Feb 7, 2018, 1:00 AM EST
- Expired
- Feb 7, 2018, 10:00 AM EST
- In force
- 9 hr
- Issued by
- NWS Morristown, TN
Counties Blount County, TN, Cocke County, TN, Greene County, TN, Monroe County, TN, Sevier County, TN
The radar
The Knoxville radar (KMRX), 42 km from the middle of the area, began a volume at 23:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.6 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1321 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
594 WWUS74 KMRX 062334 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 634 PM EST Tue Feb 6 2018 ...WINDY CONDITIONS WILL BE POSSIBLE LATE TONIGHT INTO WEDNESDAY ACROSS SOME OF THE HIGHER ELEVATIONS AND FOOTHILLS... TNZ041-043-072-074-087-070745- /O.UPG.KMRX.WI.Y.0004.180207T0600Z-180207T1500Z/ /O.NEW.KMRX.HW.W.0001.180207T0600Z-180207T1500Z/ Cocke Smoky Mountains-Southeast Greene-Blount Smoky Mountains- Sevier Smoky Mountains-Southeast Monroe- Including the cities of Cosby, Cedar Creek, Cades Cove, Gatlinburg, and Coker Creek 634 PM EST Tue Feb 6 2018 ...HIGH WIND WARNING IN EFFECT FROM 1 AM TO 10 AM EST WEDNESDAY... The National Weather Service in Morristown has issued a High Wind Warning, which is in effect from 1 AM to 10 AM EST Wednesday. * EVENT...South to southeast winds of 30 to 45 mph can be expected with gusts to near 60 mph across some of the higher elevations and foothills. * TIMING...Late tonight into Wednesday morning. * IMPACTS...These winds may down trees or power lines. Loose outdoor objects should be secured. Driving may also be difficult for those in high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph and/or gusts of 58 mph or stronger can be expected at times. Winds of these magnitudes can cause property damage and power outages. Motorists should use caution...especially those in high profile vehicles. && $$ TNZ018-045-047-070745- /O.NEW.KMRX.WI.Y.0005.180207T0600Z-180207T1500Z/ Johnson-Unicoi-Southeast Carter- Including the cities of Mountain City, Erwin, and Roan Mountain 634 PM EST Tue Feb 6 2018 ...WIND ADVISORY IN EFFECT FROM 1 AM TO 10 AM EST WEDNESDAY... The National Weather Service in Morristown has issued a Wind Advisory, which is in effect from 1 AM to 10 AM EST Wednesday. * EVENT...South to southeast winds of 20 to 35 mph can be expected with gusts to near 50 mph across some of the higher elevations and foothills. * TIMING...Late tonight into Wednesday morning. * IMPACTS...These winds may down trees or large limbs...as well as power line poles. Loose outdoor objects should be secured. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
2 follow-up statements
839 WWUS74 KMRX 070706 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 206 AM EST Wed Feb 7 2018 ...WINDY CONDITIONS WILL BE POSSIBLE LATE TONIGHT INTO WEDNESDAY ACROSS SOME OF THE HIGHER ELEVATIONS AND FOOTHILLS... TNZ041-043-072-074-087-071500- /O.CON.KMRX.HW.W.0001.000000T0000Z-180207T1500Z/ Cocke Smoky Mountains-Southeast Greene-Blount Smoky Mountains- Sevier Smoky Mountains-Southeast Monroe- Including the cities of Cosby, Cedar Creek, Cades Cove, Gatlinburg, and Coker Creek 206 AM EST Wed Feb 7 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * EVENT...South to southeast winds of 30 to 45 mph can be expected with gusts to near 60 mph across some of the higher elevations and foothills. * TIMING...Late tonight into Wednesday morning. * IMPACTS...These winds may down trees or power lines. Loose outdoor objects should be secured. Driving may also be difficult for those in high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph and/or gusts of 58 mph or stronger can be expected at times. Winds of these magnitudes can cause property damage and power outages. Motorists should use caution...especially those in high profile vehicles. && $$ TNZ018-045-047-071500- /O.CON.KMRX.WI.Y.0005.000000T0000Z-180207T1500Z/ Johnson-Unicoi-Southeast Carter- Including the cities of Mountain City, Erwin, and Roan Mountain 206 AM EST Wed Feb 7 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * EVENT...South to southeast winds of 20 to 35 mph can be expected with gusts to near 50 mph across some of the higher elevations and foothills. * TIMING...Late tonight into Wednesday morning. * IMPACTS...These winds may down trees or large limbs...as well as power line poles. Loose outdoor objects should be secured. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
878 WWUS74 KMRX 070820 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 320 AM EST Wed Feb 7 2018 ...WINDY CONDITIONS WILL BE POSSIBLE LATE TONIGHT INTO WEDNESDAY ACROSS SOME OF THE HIGHER ELEVATIONS AND FOOTHILLS... TNZ041-043-072-074-087-071500- /O.CON.KMRX.HW.W.0001.000000T0000Z-180207T1500Z/ Cocke Smoky Mountains-Southeast Greene-Blount Smoky Mountains- Sevier Smoky Mountains-Southeast Monroe- Including the cities of Cosby, Cedar Creek, Cades Cove, Gatlinburg, and Coker Creek 320 AM EST Wed Feb 7 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * EVENT...South to southeast winds of 30 to 45 mph can be expected with gusts to near 60 mph across some of the higher elevations and foothills. * TIMING...Late tonight into Wednesday morning. * IMPACTS...These winds may down trees or power lines. Loose outdoor objects should be secured. Driving may also be difficult for those in high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph and/or gusts of 58 mph or stronger can be expected at times. Winds of these magnitudes can cause property damage and power outages. Motorists should use caution...especially those in high profile vehicles. && $$ VAZ006-008-071500- /O.EXA.KMRX.WI.Y.0005.000000T0000Z-180207T1500Z/ Russell-Washington- Including the cities of Lebanon and Abingdon 320 AM EST Wed Feb 7 2018 ...WIND ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... The National Weather Service in Morristown has issued a Wind Advisory, which is in effect until 10 AM EST this morning. * EVENT...South to southeast winds of 20 to 35 mph can be expected with gusts up to near 50 mph across some of the higher elevations. * TIMING...Late tonight into Wednesday morning. * IMPACTS...These winds may down trees or large limbs...as well as power line poles. Loose outdoor objects should be secured. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ TNZ018-045-047-071500- /O.CON.KMRX.WI.Y.0005.000000T0000Z-180207T1500Z/ Johnson-Unicoi-Southeast Carter- Including the cities of Mountain City, Erwin, and Roan Mountain 320 AM EST Wed Feb 7 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * EVENT...South to southeast winds of 20 to 35 mph can be expected with gusts to near 50 mph across some of the higher elevations and foothills. * TIMING...Late tonight into Wednesday morning. * IMPACTS...These winds may down trees or large limbs...as well as power line poles. Loose outdoor objects should be secured. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this high wind warning went out at Feb 6, 6:28 PM EST, 6 minutes earlier.
Area forecast discussion, Feb 6, 6:28 PM EST, 6 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
628 PM EST Tue Feb 6 2018
.DISCUSSION...Scattered rain showers will continue to move through
the area ahead of a frontal boundary...increasing in coverage
through the morning Wednesday. A mid level jet will strengthen
this evening...bringing gusty winds to the area...and winds of up
to 50-60 mph in the higher elevations in east TN. The Wind
Advisory is now expanded through the higher elevations in NE
TN...while the area previously under a Wind Advisory has now been
upgraded to a High Wind Warning to account for the mountain wave
winds possible. By mid morning Wednesday...the upper level jet
will move to the east...with wind speeds weakening through the
early afternoon.
&&
.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN 47 57 28 52 / 90 100 0 0
Knoxville McGhee Tyson Airport, TN 41 55 26 47 / 90 100 10 0
Oak Ridge, TN 42 51 26 48 / 90 100 10 0
Tri Cities Airport, TN 39 52 24 45 / 80 100 20 0
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...None.
TN...Wind Advisory from 1 AM to 10 AM EST Wednesday for Johnson-
Southeast Carter-Unicoi.
High Wind Warning from 1 AM to 10 AM EST Wednesday for Blount
Smoky Mountains-Cocke Smoky Mountains-Sevier Smoky
Mountains-Southeast Greene-Southeast Monroe.
VA...None.
&&Hazardous weather outlook, Feb 6, 6:31 PM EST, 3 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 631 PM EST Tue Feb 6 2018 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-072345- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott-Russell-Washington- 631 PM EST Tue Feb 6 2018 /531 PM CST Tue Feb 6 2018/ This Hazardous Weather Outlook is for portions of Southwest North Carolina...East Tennessee and Southwest Virginia. .DAY ONE...Tonight Heavy rainfall will move in late tonight. Minor localized flooding will be possible, especially in areas of poor drainage. Gusty winds are possible across the area tonight. Winds of 20-30 mph will be possible across the area...with gusts up to 50 mph possible in the higher elevations in northeast TN where a Wind Advisory has been issued. Wind gusts could reach 60 mph in the higher elevations of east TN...with a High Wind Warning for these areas. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Gusty winds across the mountains and adjacent foothills will continue into Wednesday morning. Heavy rainfall will continue on Wednesday with minor localized flooding possible, especially in areas of poor drainage. Also, heavy rains are possible again this weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 2:54 AM EST | Wind Advisory | MRX | Blount, Cocke, Greene, Monroe, Sevier | 16 hr |
| Feb 6, 6:34 PM EST | Wind Advisory | MRX | Carter, Johnson, Unicoi | 15 hr |
Nearby
High Wind Warnings in Tennessee, 2018Every high wind warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.